Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 110, NWS Atlanta, GA

February 12, 2024Morgan County, Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 12, 2024, 3:41 PM EST for Morgan County, Newton County, Georgia. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2024, 3:41 PM EST (20:41 UTC)
Expired
Feb 12, 2024, 7:47 PM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Morgan County, GA, Newton County, GA

The radar

The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River at Newborn Road near Newborn (NWBG1). The gauge peaked at 11.86 ft at Feb 12, 2024, 4:00 PM EST.

actionminormoderate510152002/1202/1302/14
Action stage
10 ft
Minor stage
12 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02220788, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

647 
WGUS42 KFFC 122041
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
341 PM EST Mon Feb 12 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Little River at Newborn Road near Newborn affecting Newton and 
  Morgan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight at 345 AM EST.

&&

GAC211-217-130845-
/O.NEW.KFFC.FL.W.0110.240212T2041Z-000000T0000Z/
/NWBG1.1.ER.240212T2031Z.240212T2031Z.000000T0000Z.UU/
341 PM EST Mon Feb 12 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Little River at Newborn Road near Newborn.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and the natural flood plain of the creek  
  upstream and downstream from the gage on Newborn Road.

* ADDITIONAL DETAILS...
  - At 3:15 PM EST Monday the stage was 11.9 feet and rising
    slowly.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.


&&

LAT...LON 3359 8374 3363 8368 3354 8358 3349 8363


$$
1 follow-up statement
519 
WGUS82 KFFC 130047
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
747 PM EST Mon Feb 12 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Little River at Newborn Road near Newborn affecting Newton and 
  Morgan Counties.

GAC211-217-130200-
/O.CAN.KFFC.FL.W.0110.000000T0000Z-240213T0047Z/
/NWBG1.1.ER.240212T2031Z.240212T2031Z.000000T0000Z.UU/
747 PM EST Mon Feb 12 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little River at Newborn Road near Newborn.

* ADDITIONAL DETAILS...
  - At 7:30 PM EST Monday the stage was 11.5 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3359 8374 3363 8368 3354 8358 3349 8363


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 2:49 PM EST, 52 minutes earlier.

Area forecast discussion, Feb 12, 2:49 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 PM EST Mon Feb 12 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 203 PM EST Mon Feb 12 2024

Highlights:

 - Isolated thunderstorms possible through early evening along and
   ahead of approaching cold front.

 - Winds will shift to the W-NW and rapidly increase behind the
   front, with a Wind Advisory in effect for N and N Central GA.

Widespread rain is shifting ENE and has cleared the Atlanta metro
area. However, another broken line of showers will be sweeping
across the area behind the more widespread rain. Back behind the
broken line of showers, more spotty shower and thunderstorm
activity has been developing closer to the mid/upper level low
over central and N AL. There are some breaks in the cloud cover in
this area, and this, coupled with colder air aloft, are increasing
instability. Expect at least some isolated thunderstorm activity
to make it into the area later this afternoon and early this
evening. The Flood Watch remains in effect until 7 PM, but it may
need to be dropped early.

As the front sweeps across, winds will shift to W-NW and rapidly
increase in response to the deepening surface low to the N.
Widespread gusts over 35 mph are possible across the N 2/3 of the
area (Wind Advisory criteria), while wind gusts across the
remaining 1/3 of the area will be close. Will be hoisting a Wind
Advisory shortly, a valid time of 00-09Z in the NW corner of the
state, 03-18Z in the NE corner, and 03-12Z elsewhere. Winds in the
NE mountains may flirt with High Wind Warning criteria, but this
will be an easy upgrade in that segment if needed.

After the warm and muggy weather of the past few days, low
temperatures and gusty winds will be a slap in the face to those
venturing out on Tuesday. Lows Tuesday morning will range from
near 30 across the NE mountains to the mid 40s across the extreme
SE portion of the area. A light dusting of snow is possible across
the highest elevations of the NE mountains, but little to no
accumulation is expected.

Daytime high temperatures will rebound on Tuesday, ranging from
the mid 40s in the NE mountains to near 60 in the S. Winds will be
gradually decreasing, but gusts will likely continue well into the
afternoon. Low temperatures Wednesday morning are expected to
mostly range from the lower to mid 30s across the area. /SEC

&&

.LONG TERM...
(Wednesday morning through Sunday)
Issued at 203 PM EST Mon Feb 12 2024

Global ensemble guidance depicts mid-/upper-level flow ranging from
weak ridging to quasi-zonal through Friday. High pressure and dry
conditions will prevail at the surface. High temperatures will
generally be in the 60s outside of the higher terrain of north
Georgia and low temperatures will be in the mid-30s to mid-40s.

The global ensembles depict a transition to troughing in the mid-
/upper-level flow this weekend. The GEFS depicts the development of
a surface low associated with the mid-/upper-level forcing while the
EPS does not depict a surface response. As a result, the GEFS
suggests greater moisture return across north and central Georgia
than does the EPS, but even the GEFS guidance keeps mean dew points
in the mid-40s to lower 50s. The lack of a well-defined low pressure
system and/or warm sector will likely limit instability, which is
reflected in essentially zero chance of GEFS-progged CAPE exceeding
1000 J/kg as well as GEFS ensemble members depicting Supercell
Composite Parameter (SCP) values of zero. Putting all of this
together, scattered showers are expected to begin late Friday night
into early Saturday morning and continue through Saturday evening.
Continuing the previous forecast trend of no thunder.

High pressure building in behind this quickly-passing rain event
will usher in cooler, drier air, evidenced by Sunday morning low
temperatures in the upper 20s to mid-30s across much of the area.
High temperatures on Sunday will be in the 50s, with 40s in the
mountains.

Martin

&&

.AVIATION...
(18Z TAFS)
Issued at 1249 PM EST Mon Feb 12 2024

Thunderstorm activity has settled down across the area as
instability has decreased. There is a broken line of showers and
storms farther W over Central AL near the cold front and surface low.
This line will continue to progress, bringing the threat of at least
isolated tstms to the Atlanta metro area around the 21-23Z time
frame. The ECMWF and HRRR both depict this, and the proximity of the
approaching mid/upper low and potential for some breaks in the cloud
cover support another mention of thunder. Otherwise, the existing
forecast remains basically on track. Winds at ATL are still expected
to shift to SW around 00Z. Conditions will gradually improve
overnight, with VFR returning late tonight at most locations.

//ATL Confidence...18Z Update...
Low to medium for afternoon tstm activity and timing, medium to high
for ceilings and visibilities, and high for winds.

SEC

&&

.HYDROLOGY...
Issued at 203 PM EST Mon Feb 12 2024

Several rivers are above flood stage or forecast to rise above
flood stage. Most of the rivers are forecast to crest by later
today or on Tuesday. Widespread moderate to heavy rains are
presently shifting E out of the area, with more scattered light
shower activity expected prior to frontal passage. However, any
thunderstorm activity has the potential to bring additional,
albeit brief, heavy rainfall. Dry weather is forecast to return on
Tuesday. /SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  57  34  62 /  40   0   0   0
Atlanta         38  54  36  61 /  20   0   0   0
Blairsville     33  49  30  58 /  80   0   0   0
Cartersville    35  54  30  61 /  30   0   0   0
Columbus        41  59  35  65 /  10   0   0   0
Gainesville     39  54  35  61 /  60   0   0   0
Macon           42  59  36  64 /  20   0   0   0
Rome            36  55  31  62 /  30   0   0   0
Peachtree City  38  55  33  62 /  20   0   0   0
Vidalia         45  61  38  63 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM EST this evening for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>085-089>097.

Wind Advisory from 7 PM this evening to 4 AM EST Tuesday for
GAZ001>005-011-012-019.

Wind Advisory from 10 PM this evening to 1 PM EST Tuesday for
GAZ006>009-013>016.

Wind Advisory from 10 PM this evening to 7 AM EST Tuesday for
GAZ020>025-027-030>039-041>062-074>076.

SHORT TERM...SEC
LONG TERM....Martin
AVIATION...SEC
Hazardous weather outlook, Feb 12, 9:05 AM EST, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
905 AM EST Mon Feb 12 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
905 AM EST Mon Feb 12 2024

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Today and Tonight...

Periods of rain will continue through early afternoon, especially
areas east of I-85. Fortunately, widespread heavy rainfall will be
coming to an end, but an additional round of showers and storms is
expected later today as the entire storm system moves across the
area. Flood warnings are in effect for some rivers and streams
that will continue rise and respond to the heavy rainfall.

The overall severe weather risk is low today, but the potential
for a few stronger storms later today remains possible, mainly
across parts of central Georgia, south of Atlanta. Localized wind
damage is the main threat if any storms do become strong to
marginally severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Feb 12, 10:49 AM EST, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1049 AM EST Mon Feb 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Flash Flood      2 E Big Springs         33.00N 84.87W
02/12/2024                   Troup              GA   Emergency Mngr

            Dallas Mill Rd flooded as Big Springs Creek
            overflowed its banks.

&&

VSS
Local storm report, Feb 12, 10:53 AM EST, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1053 AM EST Mon Feb 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Flash Flood      1 SSE Texas             33.22N 85.19W
02/12/2024                   Heard              GA   Emergency Mngr

            Lipham road flooded and bridge washed out as
            Brush Creek overflowed its banks.

&&

VSS
Local storm report, Feb 12, 11:08 AM EST, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1108 AM EST Mon Feb 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     Tstm Wnd Gst     3 NE Milledgeville      33.11N 83.19W
02/12/2024  E40 MPH          Baldwin            GA   Emergency Mngr

            2 trees across Lake Laurel Rd at Black
            Springs Rd.

&&

VSS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:15 PM ESTFlash Flood WarningFFCHarris, Muscogee3 hr
Feb 12, 12:01 AM ESTSpecial Weather StatementFFCCarroll, Haralson29 min
Feb 12, 12:28 AM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton32 min
Feb 12, 1:07 AM ESTSpecial Weather StatementFFCMeriwether23 min
Feb 12, 3:17 AM ESTFlash Flood WarningFFCClayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more6 hr
Feb 12, 3:44 AM ESTFlash Flood WarningFFCHarris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more6 hr
Feb 12, 5:28 AM ESTFlash Flood WarningFFCBibb, Houston, Jones, Monroe, Peach, Twiggs6 hr
Feb 12, 5:42 AM ESTRiver Flood WarningFFCForsyth, Fulton48 hr
Feb 12, 5:44 AM ESTRiver Flood WarningFFCFayette, Spalding64 hr
Feb 12, 6:21 AM ESTFlash Flood WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot6 hr
Feb 12, 6:54 AM ESTRiver Flood WarningFFCLamar, Spalding7 hr
Feb 12, 8:06 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Feb 12, 8:23 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee61 hr
Feb 12, 8:35 AM ESTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale55 min
Feb 12, 8:36 AM ESTRiver Flood WarningFFCTroup36 hr
Feb 12, 8:45 AM ESTSpecial Weather StatementFFCClarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more60 min
Feb 12, 9:05 AM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days
Feb 12, 10:07 AM ESTRiver Flood WarningFFCCoweta, Fayette16 hr
Feb 12, 10:17 AM ESTRiver Flood WarningFFCDeKalb, Rockdale12 hr
Feb 12, 10:17 AM ESTRiver Flood WarningFFCNewton, Rockdale34 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCTalbot, Upson55 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCMeriwether, Pike43 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding34 hr
Feb 12, 10:29 AM ESTRiver Flood WarningFFCChattooga5 hr
Feb 12, 10:41 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson52 hr
Feb 12, 10:41 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson21 days
Feb 12, 10:41 AM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe3 days
Feb 12, 10:41 AM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson7 days
Feb 12, 10:46 AM ESTRiver Flood WarningFFCBarrow, Jackson33 hr
Feb 12, 11:03 AM ESTRiver Flood WarningFFCForsyth22 hr
Feb 12, 11:07 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding21 days
Feb 12, 11:24 AM ESTRiver Flood WarningFFCWhitfield5 hr
Feb 12, 2:29 PM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more22 hr
Feb 12, 2:34 PM ESTRiver Flood WarningFFCJones18 hr
Feb 12, 5:37 PM ESTRiver Flood WarningFFCHeard20 hr
Feb 12, 6:04 PM ESTSpecial Weather StatementFFCDade, Walker41 min
Feb 12, 6:17 PM ESTSpecial Weather StatementFFCChattooga, Floyd, Haralson, Polk28 min
Feb 12, 6:42 PM ESTSpecial Weather StatementFFCBartow, Catoosa, Floyd, Gordon, Murray, Whitfield48 min
Feb 12, 6:45 PM ESTSpecial Weather StatementFFCCarroll, Haralson, Heard, Paulding, Polk45 min

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.